Institutional members access full text with Ovid®

Share this article on:

Four cases of rituximab-associated melanoma

Velter, Charlesa; Pagès, Cécilea; Schneider, Pierrea; Osio, Améliec; Brice, Paulineb; Lebbé, Célestea

doi: 10.1097/CMR.0000000000000074
Short Communications

Biological agents have transformed the management of inflammatory and proliferative disorders. Safety issues have been raised, particularly the increased risk of opportunistic infections and secondary cancers. We report four cases of melanoma worsening or occurring after rituximab treatment for associated B-cell lymphoma, and discuss the accountability of the molecule in this process. In three cases, melanoma was diagnosed before or at the same time as a B-cell lymphoma treated with rituximab associated with chemotherapy and we observed rapid metastatic progression. In the last case, melanoma appeared after 5 years treatment with rituximab for a follicular lymphoma. Although it is premature to conclude on the role of rituximab in melanoma, careful follow-up and registration of such cases are important to gain further insight on this topic.

Departments of aDermatology

bHemato-oncology

cAnatomo-pathology, Saint Louis Hospital, Paris Cedex 10, France

Correspondence to Charles Velter, MD, Department of Dermatology, Saint Louis Hospital, 1 avenue Claude Vellefaux, 75475 Paris Cedex 10 Paris, France Tel: +1 33 1 42 38 53 11; fax: +1 33 1 42 38 53 10; e-mail: charles.velter@gmail.com

Received December 2, 2013

Accepted March 13, 2014

© 2014 Wolters Kluwer Health | Lippincott Williams & Wilkins